Alert archive / Arkansas / Tornado Warnings in 1994
Tornado Warning 43, NWS Tulsa, OK
NWS Tulsa, OK issued this tornado warning at Jun 30, 1994, 3:34 PM CDT for Benton County, Washington County, Arkansas. It was in force for 56 min.
The area
The counties it named.
The facts
- Issued
- Jun 30, 1994, 3:34 PM CDT (20:34 UTC)
- Expired
- Jun 30, 1994, 4:30 PM CDT
- In force
- 56 min
- Issued by
- NWS Tulsa, OK
- Area
- Whole counties
Counties Benton County, AR, Washington County, AR
The nearest sounding before it
Springfield, MO (KUMN), launched 12:00Z, 8.6 hours before the alert went out and 91 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3 J/kg
- Mixed-layer CIN
- -369 J/kg
- Mixed-layer LCL
- 2256 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- 34 m²/s²
- 0-3 km storm-relative helicity
- 67 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KFSM 302036 TORFSM ARC007-143-302130- BULLETIN - EBS ACTIVATION REQUESTED TORNADO WARNING NATIONAL WEATHER SERVICE FORT SMITH AR 334 PM CDT THU JUN 30 1994 THE NATIONAL WEATHER SERVICE IN FORT SMITH HAS ISSUED A TORNADO WARNING EFFECTIVE UNTIL 430 PM CDT FOR PEOPLE IN THE FOLLOWING LOCATIONS... IN NORTHWEST ARKANSAS ...EAST CENTRAL BENTON COUNTY ...NORTHEASTERN WASHINGTON COUNTY AT 335 PM RADAR INDICATED A POSSIBLE TORNADO IN EASTERN BENTON AND NORTHEAST WASHINGTON COUNTIES IN NORTHWEST ARKANSAS..MOVING TO THE EAST AT 10 MPH. THIS IS A DANGEROUS STORM SITUATION. ACT QUICKLY. IF YOU ARE IN THE PATH OF THIS TORNADO MOVE TO A SHELTER BELOW GROUND IF AVAILABLE. OTHERWISE...GO TO *A SMALL INTERIOR ROOM ON THE LOWEST FLOOR POSSIBLE. AVOID WINDOWS. ABANDON CARS AND MOBILE HOMES FOR A REINFORCED BUILDING OR GET INTO A DITCH OR CULVERT.
What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this tornado warning went out at Jun 30, 2:54 PM CDT, 40 minutes earlier.
Area forecast discussion, Jun 30, 2:54 PM CDT, 40 minutes before
AREA FORECAST DISCUSSION FOR EASTERN OKLAHOMA NATIONAL WEATHER SERVICE TULSA OK 245 PM CDT THU JUN 30 1994 W.V. SATL PICS INDCT S/W HAS JUST ABT MOVD OUT OF EOK AND XPCT CONVCTN TO DVLP MNLY EAST OF EOK THIS EVE. DPR MOISTR RMNS OVR SERN OK...BUT WL HV DIFFICULTY DVLPG CONVCTN BHND S/W. ETA SHOWS ANOTHER S/W MOVG ACRS NRN KS TNGT WHICH CUD SET OFF ANOTHR PSBL MCS OVRNGT. HWVR..NGM SHOWS A MUCH WKR S/W FARTHER NORTH TNGT. NGM HAS BEEN CONSISTENT WITH ITS PVS RUN...WHILE ETA HAS BACKED OFF FM ITS DPCTN FM THE PVS RUN. WL LEAN TWDS NGM AND ONLY KEEP A SLGT CHC FOR LT NGT TSTMS IN NERN OK. AFTWDS BOTH MDLS INDCT ANOTHR STGR S/W MOVG OVR THE UPR RDG FRI NGT. AGAIN ETA DPCTS S/W STGR AND FARTHER SOUTH THAN NGM. WL AGAIN GO WITH NGMS MORE NRN TRAK AND NOT INTRODC TSTMS LT FRI NGT/ERY SAT MRNG. TUL 73/97/74/97 2211 BVO 71/98/72/98 2211 MLC 75/97/75/97 2211 IDB 74/95/74/95 3211 ..11.. .TUL...NONE.
In the hours before
Local storm report, Jun 30, 2:16 PM CDT, 1 hour 18 minutes before
STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
216 PM CDT THU JUN 30 1994
REPORT FROM WEDNESDAY NIGHT JUNE 29 1994
TIME COUNTY EVENT
1130 PM CREEK WIND GUSTS UP TO 60 MPH ONE MILE SOUTH OF
IRON POSTLocal storm report, Jun 30, 2:17 PM CDT, 1 hour 17 minutes before
STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
216 PM CDT THU JUN 30 1994
REPORT FROM WEDNESDAY NIGHT JUNE 29 1994
TIME COUNTY EVENT
1130 PM CREEK WIND GUSTS UP TO 60 MPH ONE MILE SOUTH OF
IRON POSTThe office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 30, 2:50 PM CDT | Severe Thunderstorm Warning | TSA | Benton | 55 min |
| Jun 30, 4:04 PM CDT | Severe Thunderstorm Warning | TSA | Madison | 56 min |
| Jun 30, 4:29 PM CDT | Severe Thunderstorm Warning | TSA | Benton, Washington | 61 min |
| Jun 30, 4:58 PM CDT | Severe Thunderstorm Warning | TSA | Scott | 62 min |
| Jun 30, 5:29 PM CDT | Severe Thunderstorm Warning | TSA | Washington | 61 min |
| Jun 30, 6:14 PM CDT | Severe Thunderstorm Warning | TSA | Franklin, Logan | 61 min |
| Jun 30, 6:14 PM CDT | Severe Thunderstorm Warning | TSA | Crawford | 61 min |
| Jun 30, 6:51 PM CDT | Severe Thunderstorm Warning | TSA | Crawford, Franklin | 24 min |
Nearby
Tornado Warnings in Arkansas, 1994Every tornado warning in 1994Tornadoes in 1994
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.